Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2011, 9:31 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 9:31 PM CDT (02:31 UTC)
- Expired
- Mar 29, 2011, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 162 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:01 PM CDT | HAIL 1 | Scobey, MS | HAIL UP TO A QUARTER INCH COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS54 KMEG 300231
SVRMEG
MSC135-161-300315-
/O.NEW.KMEG.SV.W.0066.110330T0231Z-110330T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
931 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED 19 MILES SOUTHWEST OF PAYNES...OR 19 MILES EAST OF
RULEVILLE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLESTON...COFFEEVILLE...ENID...PAYNES AND SCOBEY.
THIS WARNING ALSO INCLUDES AREAS NEAR GRASSY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3372 9031 3375 9030 3377 9018 3380 9019
3381 9035 3416 9003 3401 8970 3387 8957
3387 8977 3389 8978 3389 8992 3382 8993
3380 9012 3372 9013 3372 9023 3369 9027
3369 9028
TIME...MOT...LOC 0231Z 232DEG 34KT 3369 9019
$$
BORGHOFF3 follow-up statements
379
WWUS54 KMEG 300246
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 PM CDT TUE MAR 29 2011
MSC135-161-300315-
/O.CON.KMEG.SV.W.0066.000000T0000Z-110330T0315Z/
YALOBUSHA MS-TALLAHATCHIE MS-
946 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN TALLAHATCHIE AND SOUTHWESTERN YALOBUSHA COUNTIES...
AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTH
OF CHARLESTON TO 12 MILES WEST OF GRENADA TO 15 MILES SOUTHWEST OF
GRENADA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
COFFEEVILLE...ENID...PAYNES...SCOBEY...TILLATOBA...DISTALL...TIPPO...
ROSEBLOOM...CASCILLA...LEVERETT...BRYANT AND GUMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3379 9017 3384 9023 3416 9003 3401 8970
3387 8957 3387 8977 3389 8978 3389 8992
3382 8993 3380 9012 3377 9012
TIME...MOT...LOC 0246Z 214DEG 35KT 3387 9009 3379 8999
3367 8997
$$
BORGHOFF331
WWUS54 KMEG 300256
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 PM CDT TUE MAR 29 2011
MSC135-161-300315-
/O.CON.KMEG.SV.W.0066.000000T0000Z-110330T0315Z/
YALOBUSHA MS-TALLAHATCHIE MS-
956 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL TALLAHATCHIE AND SOUTHWESTERN YALOBUSHA COUNTIES...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED NEAR ROSEBLOOM...OR 10 MILES NORTHWEST OF
GRENADA...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COFFEEVILLE...SCOBEY...TILLATOBA...ROSEBLOOM...CASCILLA...LEVERETT...
BRYANT AND GUMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3389 9008 3409 8988 3401 8970 3388 8958
3387 8960 3387 8977 3389 8978 3389 8992
3382 8993 3381 9003
TIME...MOT...LOC 0257Z 250DEG 35KT 3389 8991
$$
BORGHOFF136
WWUS54 KMEG 300304
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT TUE MAR 29 2011
MSC135-300315-
/O.CAN.KMEG.SV.W.0066.000000T0000Z-110330T0315Z/
TALLAHATCHIE MS-
1004 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TALLAHATCHIE
COUNTY IS CANCELLED...
AT 1005 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3389 8978 3389 8993 3400 8993 3407 8983
3405 8980 3401 8970 3388 8958 3387 8960
3387 8977
TIME...MOT...LOC 0305Z 245DEG 33KT 3393 8985
$$
MSC161-300315-
/O.CON.KMEG.SV.W.0066.000000T0000Z-110330T0315Z/
YALOBUSHA MS-
1004 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN YALOBUSHA COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SCOBEY...OR 11 MILES
NORTHWEST OF GRENADA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COFFEEVILLE...SCOBEY...TILLATOBA...BRYANT AND GUMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3389 8978 3389 8993 3400 8993 3407 8983
3405 8980 3401 8970 3388 8958 3387 8960
3387 8977
TIME...MOT...LOC 0305Z 245DEG 33KT 3393 8985
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:41 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 29, 6:41 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT TUE MAR 29 2011 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAR 29 2011/ DISCUSSION... ELEVATED CONVECTION IS ONGOING ACROSS NORTHEAST ARKANSAS...SOUTH MISSOURI...AND PORTIONS OF WEST TENNESSEE. STILL NO REPORTS OF SMALL HAIL ACROSS ANY OF OUR FORECAST AREA NOR UPSTREAM ACROSS NORTH ARKANSAS. 5-7 HUNDRED MB LAPSE RATES ARE BETWEEN 7 AND 8 DEGREES C/KM. LAPSE RATES SHOULD BE AT THEIR STEEPEST NORTH OF INTERSTATE 40 RIGHT NOW...BUT ONLY WEAKEN SLIGHTLY...BY AT MOST A DEGREE THROUGH MIDNIGHT. FARTHER SOUTH...7.25 TO 7.75 DEGREE LAPSE RATES WILL REMAIN IN PLACE A BIT LONGER. EVEN THOUGH LAPSE RATES ARE EXPECTED TO WEAKEN ACROSS NORTHERN AREAS...PROXIMITY TO AN APPROACHING SHORTWAVE TROUGH AND VORT MAX SHOULD KEEP THE THREAT OF AT LEAST SMALL HAIL IN THE AREA WELL INTO THE OVERNIGHT HOURS. THIS SYSTEM IS SIMILAR TO THE PREVIOUS SYSTEM WHICH BROUGHT WIDESPREAD HAIL TO THE MIDSOUTH. THE TWO MAIN DIFFERENCES SHOULD OFFSET EACH OTHER. THE WARM FRONT IS FARTHER SOUTH BUT THE UPPER LEVEL DYNAMICS ARE STRONGER. IF A SURFACE LOW DEVELOPS ALONG AN INVERTED TROUGH IN EAST CENTRAL MISSISSIPPI AS THE GFS SUGGESTS...WIND COULD BECOME A BIGGER THREAT IN NORTHERN MISSISSIPPI AROUND MIDNIGHT. EVERYTHING STILL LOOKS ON TRACK FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. MOISTURE LOOKS LIMITED DURING THIS TIME FRAME HOWEVER IN HIGHLY AMPLIFIED NORTH WESTERLY FLOW...DYNAMICS SHOULD BE SUFFICIENT TO RESULT IN AT LEAST A FEW STRONG THUNDERSTORMS. THE WEEKEND LOOKS MUCH NICER AS A RIDGE ALONG THE PACIFIC COAST SHIFTS INTO THE PLAINS SHUNTING THE MEAN STORM TRACK TO THE EAST OF OUR AREA. THE RIDGE WILL CONTINUE TO SHIFT EAST SATURDAY DOMINATING THE WEATHER ACROSS THE MIDSOUTH FOR MOST OF THE WEEKEND. HIGHS WILL CLIMB INTO THE 70S EACH DAY...WITH 1000-500 MB THICKNESSES SUPPORTIVE OF LOW TO MIDDLE 80S IN SOUTHWESTERN PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON. INCREASING CLOUD COVER MAY PREVENT US FROM BECOMING THAT WARM. EARLY NEXT WEEK...A MORE PROTOTYPICAL SPRING WEATHER SYSTEM LOOKS TO BE IN THE WORKS. UNLIKE THE PAST 2-3 EVENTS THIS SYSTEM LOOKS LIKE IT MAY HAVE BOTH DYNAMIC AND THERMAL ENERGY WORKING IN ITS FAVOR. IN ADDITION MULTIPLE DAYS OF SOUTHERLY FLOW AHEAD OF THE FRONT SHOULD ENSURE ADEQUATE MOISTURE IN IN PLACE. 30/SIRMON && .AVIATION... 00Z TAF SET A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN PUSHING ACROSS THE MIDSOUTH NORTH OF I-40 DURING THE PAST SEVERAL HOURS. GENERALLY IFR CONDITIONS OR LOWER HAVE BEEN REPORTED IN THESE AREAS...WITH VFR OR MVFR CONDITIONS FURTHER SOUTH. THINK MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REST OF THE AREA..NAMELY ALONG AND SOUTH OF KMEM-KMKL BETWEEN 01Z-04Z...AND CONTINUING THROUGH 08-12Z. CEILINGS ARE EXPECTED TO DETERIORATE TO IFR TONIGHT AND CONTINUE AT IFR LEVELS INTO MID MORNING WEDNESDAY WITH IMPROVING CONDITIONS THEREAFTER. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 44 60 41 58 / 100 10 10 20 MKL 42 57 36 57 / 100 10 10 20 JBR 41 55 39 58 / 100 10 10 30 TUP 51 63 39 62 / 100 10 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 29, 3:14 AM CDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT TUE MAR 29 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS AREAS MAINLY ALONG AND SOUTH OF I-40. LARGE HAIL IS THE MAIN THREAT...WITH A SECONDARY THREAT OF DAMAGING WINDS CONFINED TO NORTHERN MISSISSIPPI. A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF I-40. SMALL HAIL WILL BE THE MAIN THREAT. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK DISTURBANCE WILL BRING THE THREAT OF A FEW STRONG STORMS TO THE MIDSOUTH LATE THURSDAY AFTERNOON...THROUGH THURSDAY NIGHT. A POTENT COLD FRONT WILL BRING A THREAT FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY NIGHT AND INTO MONDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS AREAS SOUTH OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. JAB
In the hours before
Local storm report, Mar 29, 6:42 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL DYERSBURG 36.04N 89.38W
03/29/2011 E0.25 INCH DYER TN EMERGENCY MNGR
0612 PM HAIL HORNERSVILLE 36.04N 90.11W
03/29/2011 E0.25 INCH DUNKLIN MO TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Mar 29, 7:46 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL NETTLETON 34.10N 88.62W
03/29/2011 E1.00 INCH LEE MS LAW ENFORCEMENT
QUARTER SIZE HAIL COVERING THE GROUND.
&&
BORGHOFFSpecial weather statement, Mar 29, 7:46 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 746 PM CDT TUE MAR 29 2011 ARZ009-018-026-MOZ113-115-300115- CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO- 746 PM CDT TUE MAR 29 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 PM CDT FOR... SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... WEST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING UP TO DIME SIZE HAIL WAS LOCATED OVER WALCOTT AT 745 PM CDT...MOVING EAST AT 65 MPH. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CROWLEYS RIDGE STATE PARK... KENNETT...LAKE FRIERSON STATE PARK...MARMADUKE...PARAGOULD...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3639 9005 3612 8992 3593 9070 3610 9078 TIME...MOT...LOC 0045Z 249DEG 57KT 3605 9063 RRH
Special weather statement, Mar 29, 8:04 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CDT TUE MAR 29 2011 ARZ026-028-MOZ113-115-TNZ048-300130- CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN- 804 PM CDT TUE MAR 29 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 830 PM CDT FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING UP TO DIME SIZE HAIL WAS LOCATED OVER LAKE CITY AT 804 PM CDT...MOVING EAST AT 55 MPH. PEOPLE IN CRAIGHEAD...DUNKLIN...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY... GOSNELL...LAKE CITY...LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3608 8977 3580 8973 3573 9048 3592 9052 TIME...MOT...LOC 0104Z 261DEG 49KT 3584 9038
Local storm report, Mar 29, 8:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL EVERGREEN 34.17N 88.52W
03/29/2011 E1.00 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERED THE GROUND LIGHTLY.
&&
BORGHOFFSpecial weather statement, Mar 29, 8:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT TUE MAR 29 2011
ARZ017-018-026-300230-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
856 PM CDT TUE MAR 29 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF DIMES WAS
LOCATED 8 MILES SOUTH OF ALICIA AT 856 PM CDT...MOVING NORTHEAST AT
65 MPH.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO...LAKE FRIERSON STATE PARK AND PARAGOULD...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3614 9046 3591 9034 3571 9100 3571 9105
3588 9104 3589 9111 3590 9111
TIME...MOT...LOC 0156Z 247DEG 55KT 3580 9103The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 29, 8:36 PM CDT | River Flood Advisory | MEG | DeSoto, Tunica | 4 days |
| Mar 29, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 42 min |
| Mar 29, 10:12 PM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Mar 29, 10:13 PM CDT | Special Weather Statement | MEG | Chickasaw | 47 min |
| Mar 29, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 30 min |
| Mar 29, 10:38 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union | 33 min |
| Mar 29, 11:58 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.